Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2007, 6:01 PM EDT for Beaufort County, Colleton County, Dorchester County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2007, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 11, 2007, 6:42 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:05 PM EDT | TSTM WND DMG | Givhans, SC | 21/2 TO 3 INCH DIAMETER TREE BRANCHES DOWN. |
| Jul 11, 6:05 PM EDT | TSTM WND DMG | Ridgeville, SC | 6 INCH TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 4:01 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112201
SVRCHS
SCC013-029-035-112300-
/O.NEW.KCHS.SV.W.0146.070711T2201Z-070711T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT WED JUL 11 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE GENERALLY LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF DELEMAR CROSSROADS TO
DALE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
SUMMERVILLE TO 8 MILES NORTHWEST OF BEAUFORT...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DALE...ASHEPOO...
PORT ROYAL...BEAUFORT...
KNIGHTSVILLE...JEDBURG...
SUMMERVILLE...
ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW. SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3245 8079 3266 8086 3269 8083 3280 8088
3322 8035 3292 8010 3283 8022 3286 8040
3277 8044 3273 8043 3245 8050 3229 8058
$$
JAQ2 follow-up statements
000
WWUS52 KCHS 112233
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT WED JUL 11 2007
SCC013-029-112243-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-070711T2300Z/
COLLETON SC-BEAUFORT SC-
633 PM EDT WED JUL 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON AND BEAUFORT COUNTIES
HAS BEEN CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE AREA.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3285 8029 3286 8040 3293 8030 3301 8018
3292 8010 3287 8016 3287 8017 3286 8018
3283 8022
$$
SCC035-112300-
/O.CON.KCHS.SV.W.0146.000000T0000Z-070711T2300Z/
DORCHESTER SC-
633 PM EDT WED JUL 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR DORCHESTER COUNTY...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREGGS LANDING TO 21 MILES SOUTH OF DELEMAR
CROSSROADS...OR ALONG A LINE EXTENDING FROM GOOSE CREEK TO 18 MILES
NORTHEAST OF BEAUFORT...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DELEMAR
CROSSROADS.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3285 8029 3286 8040 3293 8030 3301 8018
3292 8010 3287 8016 3287 8017 3286 8018
3283 8022
$$000
WWUS52 KCHS 112242
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT WED JUL 11 2007
SCC035-112252-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-070711T2300Z/
DORCHESTER SC-
642 PM EDT WED JUL 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY HAS BEEN
CANCELLED...
AT 641 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3285 8029 3286 8040 3293 8030 3301 8018
3292 8010 3287 8016 3287 8017 3286 8018
3283 8022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:37 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 11, 4:37 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 11 2007
.SYNOPSIS...
AN UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL MOVE
THROUGH THE AREA TONIGHT. A TRAILING FRONTAL BOUNDARY WILL
APPROACH THURSDAY AND STALL OVER THE INLAND CAROLINAS THURSDAY
NIGHT THROUGH SATURDAY. THE FRONT WILL THEN LIFT BACK NORTH AND
DISSIPATE SUNDAY...GIVING WAY TO BUILDING HIGH PRESSURE FROM THE
ATLANTIC AGAIN BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINES OF STRONG THUNDERSTORMS ARE MOVING INTO THE FAR WESTERN
COUNTIES OF THE FORECAST AREA THIS AFTERNOON WITHIN A DEEPLY
UNSTABLE ENVIRONMENT AHEAD OF AN APPROACHING UPPER SHORTWAVE.
LATEST MESO ANALYSIS REVEALS CAPE VALUES AROUND 3000 J/KG...WITH
LIFTED INDICES DOWN TO -6 AND -7.
THE SEABREEZE IS JUST BEGINNING TO MAKE PROGRESS AWAY FROM THE
COAST. AS THE ACTIVITY FURTHER INLAND CONTINUES TO MOVE EASTWARD
INTO THE FORECAST AREA...AN EVENTUAL INTERACTION WITH THE SEABREEZE
IS POSSIBLE DURING THE NEXT SEVERAL HOURS. EARLIER SOUNDING
ANALYSIS INDICATED WET BULB TEMPERATURES ABOVE 14 KFT AND ONLY
SLIGHT SHEAR...SUGGESTING THAT STRONG WINDS WILL BE THE MAIN
THREAT ASSOCIATED WITH THUNDERSTORMS TODAY.
UPPER SHORTWAVE AND ASSOCIATED SURFACE TROUGH WILL CROSS THE AREA
TONIGHT AND MOVE OFFSHORE BY EARLY THURSDAY MORNING. WITH THE
CONTINUED UPPER LEVEL SUPPORT...EXPECT THUNDERSTORM ACTIVITY TO BE
ABLE TO PERSIST PAST SUNSET. CHANCE POPS WILL CONTINUE FOR THE
ENTIRE CWA UNTIL AROUND MIDNIGHT. AFTER MIDNIGHT HAVE DROPPED
POPS TO SLIGHT CHANCE IN THE SOUTHERN COUNTIES AWAY FROM THE
IMMEDIATE COASTLINE...SINCE THE STRONGEST UPPER DYNAMICS WILL BE
FURTHER NORTH AND OFFSHORE.
CONCERNING TEMPERATURES...HEAT ADVISORY WILL BE ALLOWED TO
CONTINUE UNTIL 8 PM TONIGHT. OVERNIGHT LOWS WILL ONLY FALL INTO
THE LOWER TO MID 70S...WITH LOCALLY WARMER TEMPERATURES IN THE
UPPER 70S NEAR THE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH THE UPPER SHORTWAVE OFFSHORE THURSDAY MORNING...DRY MID
LEVEL AIR FILTERS IN FROM THE WEST. HIGH TEMPERATURES WILL REACH
THE LOWER TO MID 90S AWAY FROM THE COAST...HOWEVER LOWER DEWPOINTS
SHOULD KEEP HEAT INDICES BELOW ADVISORY CRITERIA.
ALTHOUGH THERE WILL STILL BE PLENTY OF INSTABILITY THURSDAY
AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS
WIDESPREAD DUE TO THE DRIER AIR AND LESS FORCING. EXPECT
CONVECTION TO BE MORE SEABREEZE-DRIVEN AND DIURNAL...SO HAVE
REDUCED POPS TO SLIGHT CHANCE FOR THURSDAY AFTERNOON AND REMOVED
MENTION OF ANY PRECIP THURSDAY NIGHT. SEABREEZE MAY BE PINNED TO
THE COAST UNTIL LATE AFTERNOON ON THURSDAY...WITH MODEL SOUNDINGS
SUGGESTING A MORE SOLID WESTERLY FLOW ABOVE THE SURFACE.
A FRONTAL BOUNDARY WILL DEVELOP WITHIN THE LINGERING SURFACE
TROUGH EAST OF THE APPALACHIANS THURSDAY...BUT IS EXPECTED TO MAKE
LITTLE PROGRESS UNDER THE BLOCKING EFFECTS OF THE ATLANTIC
SURFACE RIDGE TO THE SOUTHEAST. OVERNIGHT LOWS WILL AGAIN BE
WARM...RANGING FROM THE LOWER TO MID 70S AWAY FROM THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE TROUGH LINGERS TO THE LEE OF THE APPALACHIANS ON
FRI...BEFORE COOL FRONT TRIES TO APPROACH FROM THE NW ON SAT...BUT
WILL LIKELY NEVER GET THIS FAR SE AS ATLC RIDGE HOLDS OVER THE SW
ATLC...FL AND THE GULF OF MEX. THE RIDGE BOTH SURFACE AND ALOFT THEN
LOOKS TO BUILD N DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.
CONVECTION ON FRI LOOKS TO BE MAINLY DRIVEN BY THE SEA BREEZE...BUT
SHORT WAVE ALOFT DOES MOVE IN LATE IN THE DAY AND INTO FRI NIGHT. AS
A RESULT WILL CARRY SLGT CHANCE TO CHANCE POPS DURING THIS TIME.
FOR THE WEEKEND WITH A FRONTAL BOUNDARY NEARBY TO THE N AND NW AND
POOLING OF MOISTURE AND PWATS OVER 2 INCHES WILL GO WITH CHANCE
POPS...HIGHEST EACH AFTN/EVE.
FOR MON THROUGH WED...WITH INCREASING SUBSIDENCE AND BUILDING ATLC
RIDGE WILL PLAN ON DIURNALLY DRIVEN SLGT CHANCE TO CHANCE
POPS...WITH SEA BREEZE AS THE MAIN FORCING.
MAX TEMPS LOOK TO BE IN THE MID 90S AWAY FROM THE BEACHES FRI AFTN
WITH WSW SYNOPTIC FLOW IN PLACE. WHILE DEWPTS FAR INLAND WILL BE
DOWN NEAR 70...FURTHER E THEY WILL REACH INTO THE LOWER OR MID
70S...AND WE COULD BE LOOKING AT A MARGINAL HEAT ADVISORY FOR PARTS
OF THE REGION.
SLIGHTLY LOWER TEMPS SAT AND SUN WITH INCREASED RAIN CHANCES AND
MORE CLOUD COVER...WITH TEMPS CLIMBING A COUPLE OF DEGREES AGAIN MON
THROUGH WED.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG THUNDERSTORMS ARE MOVING EASTWARD INTO SOUTHEAST SC AND
GEORGIA THIS AFTERNOON. THE RESULTANT SEA BREEZE HAS JUST BEGUN TO
MAKE PROGRESS INLAND. EXPECT CONVECTIVE COVERAGE TO INCREASE
CLOSER TO THE TERMINALS WITHIN THE NEXT FEW HOURS. PASSAGE OF
THE UPPER LEVEL SHORTWAVE BY 06-08Z WILL END THE RISK OF ANY
PRECIP. CURRENTLY HAVE NOT GONE ANY LOWER THAN MVFR CONDITIONS
BETWEEN 20-24Z...BUT COULD EXPERIENCE LOWER CONDITIONS AND WILL
AMEND IF NECESSARY.
BOTH TERMINALS CAN EXPECT GUSTY WINDS THIS AFTN INTO THIS EVE WITH
DEEP MIXING TAPPING INTO 15-25 KT OF WIND. HIGHER GUSTS CERTAINLY
CAN OCCUR WITH ANY TSRA. WINDS WILL BE SLOWER IN DECOUPLING AT
KCHS THAN AT KSAV...AND DEPENDING UPON HOW LIGHT SURFACE WINDS
DROP TO OVERNIGHT...WE WILL BE LOOKING AT MARGINAL WIND SHEAR. 00Z
TAFS CAN ADDRESS THIS CONCERN WHEN WE GET A LOOK AT THE NEW SOUNDING
DATA.
WIND FIELDS OFF THE SURFACE TONIGHT APPEAR A TOO HIGH FOR ANY
FOG...BUT IF WE RECEIVE ENOUGH RAIN WE COULD BE LOOKING AT A
PERIOD OF MVFR VSBYS OVERNIGHT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL OUTSIDE OF
AFTERNOON/EVENING SHOWERS AND TSTMS THROUGH MON.
&&
.MARINE...
HAVE MAINTAINED THE SMALL CRAFT EXERCISE CAUTION FOR CHARLESTON
HARBOR THIS EVENING...AS OBSERVATIONS CONTINUE TO INDICATE
SOUTHERLY WINDS BETWEEN 15 AND 20 KT. WINDS ACROSS THE COASTAL
WATERS ARE EXPECTED TO DIMINISH TO 10 TO 15 KT OVERNIGHT...EXCEPT
FOR THE OUTER GEORGIA ZONES WHERE WINDS WILL REMAIN 15 TO 20 KT.
SOUTHERLY WINDS WILL ALSO VEER TO A MORE SOUTHWEST DIRECTION
THROUGH THURSDAY MORNING.
A LATE SEABREEZE WILL ALLOW WINDS TO BACK TO THE SOUTH ONCE AGAIN
THURSDAY AFTERNOON. CHARLESTON HARBOR MAY REACH SCEC CRITERIA
AGAIN...HOWEVER HAVE CAPPED THE OTHER COASTAL ZONES AT 15 KT. SEAS
ACROSS THE SOUTHEAST SC AND GEORGIA WATERS WILL RANGE FROM 2 TO 4 FT.
CONDITIONS APPEAR FAVORABLE FOR SCSEC HEADLINES OVER PARTS OF THE
AREA FRI INTO FRI NIGHT...WITH PINCHING OF THE PRES
GRADIENT...INCREASED LOW LEVEL WIND FIELDS AND FURTHER ENHANCEMENT
DUE TO THE SEA BREEZE. ANY SUCH HEADLINES WOULD BE MOST LIKELY IN
CHARLESTON HARBOR AND THE OUTER GA WATERS DURING THIS TIME.
FOR THE WEEKEND...PROVIDED THE FRONTAL BOUNDARY NEVER GETS THIS FAR
SE...THEN MOSTLY S-SW WINDS...VEERING AT NIGHT/MORNING AND BACKING
DURING THE AFTN/EVE...WITH TYPICAL SEA BREEZE NEAR THE COAST AND IN
CHARLESTON HARBOR...AND SMALL NOCTURNAL SURGES.
AS THE ATLC RIDGE BUILDS NEXT WEEK THE SYNOPTIC FLOW LOOKS TO BACK
TO S OR SE.
TIDES...WILL NEED TO KEEP A WATCH ON TIDE LEVELS FRI AND SAT WITH
THE ASTRONOMICAL HIGH TIDES AND THE SEA BREEZE ENHANCED ONSHORE
FLOW.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
GAZ087-088-099>101-114>119-137>141.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ101-116>119-
137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ042>045-
047>051.
MARINE...NONE.
&&
33/79Hazardous weather outlook, Jul 11, 4:35 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 435 PM EDT WED JUL 11 2007 GAZ087-088-099-100-114-115-SCZ040-120200- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- 435 PM EDT WED JUL 11 2007 ...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. BECAUSE OF THESE CONDITIONS...IF YOU ARE PARTICIPATING IN OUTDOOR ACTIVITIES OR NEED TO WORK OUTSIDE...TAKE EXTRA PRECAUTIONS TO AVOID HEAT SICKNESSES. THIS INCLUDES DRINKING ENOUGH WATER TO REMAIN HYDRATED AND TAKING FREQUENT BREAKS IN AN AIR CONDITIONED FACILITY. WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING. REMEMBER TO CHECK ON THE ELDERLY...THE VERY YOUNG AND THOSE WITH ILLNESSES. DO NOT LEAVE PETS OUTDOORS OR INSIDE CARS...EVEN IF THE WINDOWS ARE ROLLED DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. GAZ101-116>119-137>141-SCZ042>045-047>051-120200- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 435 PM EDT WED JUL 11 2007 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 509 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...THE COMBINATION OF WARM TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. AMZ330-350-352-354-374-120200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 435 PM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. .STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED IF STORMS BECOME SEVERE. 33
In the hours before
Local storm report, Jul 11, 4:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG EGYPT 32.46N 81.47W
07/11/2007 EFFINGHAM GA COUNTY OFFICIAL
COUNTY WARNING POINT REPORTS A LARGE TREE DOWN ACROSS
HIGHWAY 17.
&&
33Local storm report, Jul 11, 5:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
07/11/2007 SCREVEN GA COUNTY OFFICIAL
1 LARGE TREE DOWN IN SYLVANIA PARTIALLY BLOCKING A
SECONDARY ROAD.
&&
VBLocal storm report, Jul 11, 5:33 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CANADYS 33.06N 80.62W
07/11/2007 COLLETON SC TRAINED SPOTTER
SEVERAL TREES IN AND AROUND CANADYS.
&&
VBSpecial weather statement, Jul 11, 5:52 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT WED JUL 11 2007 GAZ137-112215- LONG- 552 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 615 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT 11 MILES WEST OF LUDOWICI...MOVING EAST AT 30 MPH. AREAS IN AND AROUND DONALD AND LUDOWICI WILL BE IMPACTED THROUGH 615 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Local storm report, Jul 11, 5:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST HARLEYVILLE 33.21N 80.45W
07/11/2007 E40 MPH DORCHESTER SC PUBLIC
WIND ESTIMATED AT OVER 40 MPH ON INTERSTATE 26 NEAR
HARLEYVILLE.
0525 PM TSTM WND DMG 3 SW MILLEN 32.77N 81.99W
07/11/2007 JENKINS GA FIRE DEPT/RESCUE
TREES DOWN.1 TREE DOWN ACROSS A ROAD.
0540 PM TSTM WND DMG CROSS 33.33N 80.15W
07/11/2007 BERKELEY SC TRAINED SPOTTER
SMALL TREE BRANCHES DOWN.
0544 PM TSTM WND DMG PINOPOLIS 33.23N 80.04W
07/11/2007 BERKELEY SC PUBLIC
LARGE TREE BRANCHES DOWN. WIND ESTIMATED AT 55 MPH.
&&
VBLocal storm report, Jul 11, 6:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG POCOTALIGO 32.64N 80.86W
07/11/2007 JASPER SC PUBLIC
LARGE SCRUB OAK DOWN AT THE KOA CAMPGROUND AT POINT SOUTH
BY EXIT 33 ON INTERSTATE 95.
&&
79The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 51 min |
| Jul 11, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 55 min |
| Jul 11, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 46 min |
| Jul 11, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 39 min |
| Jul 11, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
| Jul 11, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 46 min |
| Jul 11, 6:11 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 49 min |
| Jul 11, 6:20 PM EDT | Tornado Warning | CHS | Charleston | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.